MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-2-6-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): a concerto coil was returned for analysis within a shipping box; within sealed tyvek biohazard pouch; within an opened concerto implant coil inner pouch and within a resealable biohazard pouch.The asahi 1.9f micro catheter used during the event was not returned.The concerto implant coil was returned within introducer sheath.Visual inspection/damage location details: the concerto coil pushwire was found to be bent at ~32.6cm from proximal end.The implant coil was found to be stretched and damaged within introducer sheath.The concerto implant coil was unable to be pushed out further from introducer sheath for additional analysis as it was found to be stuck.All other subassemblies appeared to be normal, and no other anomalies were observed.Testing/analysis (including sem reports): the concerto coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and the reported information, the customers report of ¿coil resistance/stuck in cath¿ was unable to be confirmed.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the concerto coil prior to use, and lack of continuous flush during delivery.The asahi 1.9f micro catheter has a labeled id (inner diameter) of 0.016¿.Per the concerto ifu (instructions for use): concerto nylon detachable coils with diameters of 2mm to 4mm should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿.Therefore, the asahi 1.9f micro catheter was found to be incompatible for use with the concerto coil.Therefore, it is likely incompatibility was the cause for ¿coil resistance/stuck in cath¿.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil was stuck in the middle of the catheter.The patient was undergoing surgery for treatment of a hemorrhoids.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the treatment of choice was embolization of superior rectal artery branches using a non-medtronic microcatheter with coils.All devices involved were prepared as per instructions for use (ifu).The microcatheter was under continuous flushing through the entire operation.The pv-2-6-3d concerto coil was prepared as per ifu.The physician advanced the coil through the microcatheter, and at about half of the microcatheter's length the coil got stuck and could not move forward.The physician decided not to use excessive force and to retrieve back the coil.The coil was taken out of the patient.The operation went on using the bald spi018 coils on the same microcatheter with no issue at all.The coil was stuck in the middle of the catheter.There was no damage to the catheter and coil.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.Ancillary devices include an asahi 1.9fr microcatheter.Additional information was received reporting that the cause of the event was unknown.The coil came out of the introducer sheath smoothly, from the point that the physician realized that it could not move any further, he pulled it smoothly back.A continuous saline flush administered and maintained as indicated in the ifu.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24537283
Report Number2029214-2026-00382
Device Sequence Number9070976
Product Code KRD
UDI-Device Identifier00847536045095
UDI-Public(01)00847536045095(17)280628(10)D053911
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberPV-2-6-3D
Device Catalogue NumberPV-2-6-3D
Device Lot NumberD053911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight85 KG